Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2015, 11:40 AM CDT for Okaloosa County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2015, 11:40 AM CDT (16:40 UTC)
- Expired
- Jun 4, 2015, 11:56 AM CDT
- In force
- 16 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WUUS54 KMOB 041640 SVRMOB FLC091-041745- /O.NEW.KMOB.SV.W.0045.150604T1640Z-150604T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CDT THU JUN 4 2015 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL OKALOOSA COUNTY IN NORTHWESTERN FLORIDA... * UNTIL 1245 PM CDT * AT 1139 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 11 MILES NORTHWEST OF WRIGHT...AND MOVING EAST AT 5 MPH. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL OKALOOSA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3057 8675 3065 8675 3064 8662 3055 8662 TIME...MOT...LOC 1639Z 273DEG 6KT 3060 8673 $$
1 follow-up statement
612 WWUS54 KMOB 041656 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1156 AM CDT THU JUN 4 2015 FLC091-041705- /O.CAN.KMOB.SV.W.0045.000000T0000Z-150604T1745Z/ OKALOOSA FL- 1156 AM CDT THU JUN 4 2015 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OKALOOSA COUNTY HAS BEEN CANCELLED... AT 1155 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR WEST CENTRAL OKALOOSA COUNTY HAS WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3057 8675 3065 8675 3064 8662 3055 8662 TIME...MOT...LOC 1653Z 273DEG 6KT 3060 8670 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:01 AM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 4, 5:01 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 501 AM CDT THU JUN 4 2015 .SHORT TERM...LITTLE CHANGE IN WEATHER PATTERN FROM PREVIOUS 24 HOURS. DEEPER DRY LAYER AIRMASS CONTINUES OVER REGION AS MID/UPPER TROF AXIS ASSOCIATED WITH MID/UPPER LOW NOTED OVER THE CAROLINAS IN WATER VAPOR IMAGERY CONTINUES TO MOVE OFF TO THE EAST. THE WEAKLY REFLECTED TRAILING SFC TROF WILL CONTINUE TO LINGER OVER THE FCST AREA TODAY AND TONIGHT. MOIST AIRMASS CONTINUES IN THE LOWEST LEVELS OF THE ATMOSPHERE...AND WITH THE WEAK SFC TROF AND EFFECTS FROM DAYTIME HEATING WILL ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS...PRIMARILY NEAR COASTAL AREAS. OVERALL THOUGH...THE DEEPER LAYER DRY AIR AND LACK OF ANY SYNOPTIC SCALE FORCING WILL KEEP MOST LOCATIONS RAINFREE TODAY AND TONIGHT. PRECIPITATION WILL CONTINUE TO BE TYPICAL DIURNAL EARLY SUMMER LIKE PATTERN IN NATURE...WITH ISOLATED SHOWERS AND STORMS OVER THE MARINE AREA AND NEAR THE COAST EARLY THIS MORNING...THEN ISOLATED SHOWERS AND STORMS BUILDING INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS (BUT GENERALLY REMAINING OVER OR JUST NORTH OF THE COASTAL COUNTIES). MARINE CONVECTION IS EXPECTED ONCE AGAIN TONIGHT. AFTERNOON HEATING AND WEAK SEA BREEZE CIRCULATION WILL BE THE PRIMARY SOURCE FOR INLAND CONVECTION TODAY. WITH NO SHEAR OR ANY REAL DYNAMICAL SUPPORT...ANY SEVERE WEATHER THREAT WILL REMAIN EXTREMELY LOW. TEMPERATURE FCST REMAINS CONSISTENT...WITH HIGHS TODAY EXPECTED TO BE IN THE MID TO UPPER 80S...LOWS TONIGHT RANGING FROM THE MID 60S OVER MOST OF THE INTERIOR ZONES TO THE LOWER 70S CLOSER TO THE COAST. THE MICROBURST RISK FOR TODAY IS LOW. 12/DS THIS AFTERNOON'S WET MICROBURST RISK IS LOW. .LONG TERM...DEEP MID TO UPPER TROF WILL CONTINUE TO SHIFT EAST REACHING THE EASTERN SEABOARD AND WESTERN ATLANTIC BY 12Z FRI. IN ITS WAKE A BROAD MID TO UPPER RIDGE OF HIGH PRESSURE SHIFTS EAST OVER MUCH OF TX AND SOUTHERN PLAINS STATES REMAINING STATIONARY THROUGH SAT THEN DRIFTS FURTHER EAST AND WEAKENS OVER THE LOWER MS RIVER VALLEY AND SE STATES LATE SUN THROUGH EARLY TUE...THEN WEAKENS FURTHER IN THE WEEK IN RESPONSE TO ANOTHER DEEP TROF DIGGING SOUTH OVER THE GREAT LAKES AND EASTERN CONUS TUES THROUGH WED WHICH SHIFTS EAST OVER THE WESTERN ATLANTIC AS A WEAK MID TO UPPER RIDGE REBUILDS OVER THE LOWER AND CENTRAL PLAINS STATES STRETCHING EAST TO EASTERN SEABOARD. WITH THIS PATTERN RAIN CHANCES REMAIN SLIGHTLY BELOW SEASONAL LEVELS THROUGH EARLY NEXT WEEK FOLLOWED BY BETTER COVERAGE FOR THE REMAINDER OF THE WEEK. WITH LIMITED FORCING IN MID LEVELS AFFECTING MOSTLY NORTHERN SECTIONS OF THE CWFA THROUGH EARLY NEXT WEEK COMBINED WITH LIMITED INSTABILITY AND MOISTURE BELIEVE RAIN CHANCES WILL REMAIN MOSTLY ISOLATED THROUGH EARLY SUN FOLLOWED BY SLIGHTLY BETTER COVERAGE MOSTLY OVER INTERIOR SECTIONS OF THE CWFA BY EARLY NEXT WEEK. BETTER RAIN CHANCES SHIFT FURTHER SOUTH TO THE COAST AND OFFSHORE BY MIDWEEK AS DEEPENING UPPER TROF WELL TO THE NORTH DIGS SOUTH AND EAST. AS FOR TEMPS WITH MORE SUN THEN CLOUDS EXPECTED THROUGH THE EARLY NEXT HIGHS WILL CLIMB TO THE LOWER 90S FOR MOST INLAND AREAS...UPPER 80S NEAR THE IMMEDIATE COAST...THROUGH EARLY NEXT WEAK THEN SLIGHTLY LOWER LATER IN THE WEEK DUE TO BETTER CLOUDS AND RAIN CHANCES BY MID WEEK. LOWS WILL CONTINUE TO BE MORE SEASONAL RANGING FROM THE UPPER 60S TO LOWER 70S THROUGH THE FORECAST PD. WILL LEAN TOWARDS THE CURRENT MAV/MEX GUIDANCE AND ADJUST SLIGHTLY FOR CONSISTENCY THROUGH THE PERIOD. 32/EE && .AVIATION...04/12Z TAF ISSUANCE...ISOLATED SHOWERS AND STORMS PERSIST NEAR COASTAL AREAS EARLY THIS MORNING. THESE ISOLATED SHOWERS WILL CONTINUE NEAR THE COAST THIS MORNING...MOVING A LITTLE FARTHER INLAND (TOWARD THE AL/FL STATE LINE) DURING THE DAY ON SEA BREEZE FRONT. GENERAL VFR CIGS AND VISBY EXPECTED THROUGH THE FCST PERIOD. 12/DS && .MARINE...A WEAK SURFACE PRESSURE PATTERN WILL CREATE A GENERALLY LIGHT WIND FLOW THROUGH THE FORECAST PERIOD. WINDS WILL FAVOR AN OFFSHORE DIRECTION DURING THE LATE NIGHT AND EARLY MORNING HOURS... BECOMING ONSHORE EACH AFTERNOON AS A SEA BREEZE DEVELOPS WHICH ENHANCES THE SOUTHERLY WIND FLOW ALONG AND NEAR THE COAST. SEAS REMAIN LOW...LOCALLY HIGHER NEAR ISOLATED SHOWERS AND STORMS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 70 93 70 92 / 20 20 20 05 20 PENSACOLA 87 73 89 73 92 / 20 20 20 20 20 DESTIN 85 74 87 75 88 / 30 20 20 20 20 EVERGREEN 89 67 94 67 93 / 20 20 20 10 20 WAYNESBORO 90 64 93 66 93 / 10 10 10 05 10 CAMDEN 90 67 92 66 92 / 10 10 10 05 20 CRESTVIEW 89 68 95 67 94 / 20 20 20 05 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 4, 6:14 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 614 AM CDT THU JUN 4 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 614 AM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-051115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 614 AM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 11:19 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1119 AM CDT THU JUN 4 2015
FLZ205-206-041715-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
1119 AM CDT THU JUN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKALOOSA COUNTY
UNTIL 1215 PM CDT...
AT 1118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALPARAISO...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NICEVILLE... VALPARAISO...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 35 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3049 8645 3050 8645 3050 8642 3051 8642
3051 8645 3049 8646 3049 8648 3052 8649
3052 8650 3051 8649 3049 8649 3049 8650
3050 8662 3057 8665 3066 8641 3049 8639
TIME...MOT...LOC 1618Z 261DEG 12KT 3055 8659The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:19 AM CDT | Special Weather Statement | MOB | Okaloosa | 56 min |
| Jun 4, 5:29 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Jun 4, 5:53 PM CDT | Special Weather Statement | MOB | Okaloosa | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.